Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 74, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2001, 6:13 AM CDT for McNairy County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 15, 2001, 6:13 AM CDT (11:13 UTC)
- Expired
- Apr 15, 2001, 6:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McNairy County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 5:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076
WUUS54 KMEG 151115
SVRMEM
MSC003-139-TNC109-151145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
613 AM CDT SUN APR 15 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 645 AM CDT.
* AT 610 AM CDT...WEATHER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM FINGER TO BLUE MOUNTAIN...MOVING EAST AT 55 MPH.
AT 600 AM...LOCAL LAW ENFORCEMENT REPORTED THREE QUARTER INCH HAIL
IN HARDEMAN COUNTY.
* CITIES IN THE PATH OF THIS STORM THROUGH 645 AM CDT INCLUDE...
RIPLEY... BETHEL SPRINGS...
THEO... EASTVIEW...
KOSSUTH... WENASOGA...
CORINTH... HINKLE...
GLEN...
.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3543 8864 3465 8910 3463 8875 3485 8840
3534 8837What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:35 PM CDT, 8 hours 38 minutes earlier.
Area forecast discussion, Apr 14, 9:35 PM CDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 935 PM CDT SAT APR 14 2001 RADAR SHOWS LITTLE ACTIVITY OVER THE CWA...BUT SHOWERS AND THUNDERSTORMS CONTINUE OVER CENTRAL AR. EXPECT MOZRE RAIN LATER TONIGHT...BUT WILL STILL HAVE TO LOWER POPS AND DOWNPLAY THE WORDING FOR PRECIPITATION TO ACCOUNT FOR THE MAJOR BREAK. TEMPERATURES AND WINDS ARE ON TRACK. .MEG...NONE. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 5:08 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 37 min |
| Apr 15, 5:39 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 36 min |
| Apr 15, 5:45 AM CDT | Severe Thunderstorm Warning | MEG | Henry | 30 min |
| Apr 15, 5:57 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 33 min |
| Apr 15, 6:40 AM CDT | Severe Thunderstorm Warning | MEG | Hardin | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.